Pennsylvania, 2024

Hail and Damaging Winds in Pennsylvania, September 6, 2024

September 6, 2024 · NWS PBZ · 25 events in 2 counties and zones

A shortwave trough and associated cold front crossed the Upper Ohio Valley during the afternoon and evening hours of September 6th. Sufficient instability and shear supported a few reports of large hail, but downdraft CAPE values of 1000 to 1200 J/kg were key in the creation of a number of damaging wind gusts with some of the storms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$285,000
Crop damage
None recorded
Events
25

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PBZ wrote it up.

A shortwave trough and associated cold front crossed the Upper Ohio Valley during the afternoon and evening hours of September 6th. Sufficient instability and shear supported a few reports of large hail, but downdraft CAPE values of 1000 to 1200 J/kg were key in the creation of a number of damaging wind gusts with some of the storms. Mainly trees and power poles were affected.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Sep 6, 1:31 PM EST, 3 hours 36 minutes earlier.

Area forecast discussion, Sep 6, 1:31 PM EST, 3 hours 36 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
231 PM EDT Fri Sep 6 2024

.SYNOPSIS...
A fast moving cold front will increase the risk for showers and
storms later this afternoon and into the overnight hours. Much
cooler on Saturday. Sunday looks to be the start of another
extended dry period.

&&

.NEAR TERM /THROUGH TONIGHT/...
KEY MESSAGES:

- Showers and storms looking likely late this afternoon and
  evening.
-Rain coverage and intensity lessens tonight.
----------------------------------------------------------------

A shortwave trough will continue to traverse the region this
afternoon and into the evening. the first wave is crossing
western PA/eastern OH now. The clearing earlier in the day has
allowed for enough instability to pop some showers and weak
thunderstorms.

The actual cold front is crossing central OH currently. The 12Z
sounding from PIT showed a decent cap at about 600MB. Thus, this
will likely take the forcing of the front itself for strong to
severe convection and the main concern will be damaging winds
given the 1000 to 1200 DCAPES through the afternoon and evening.
As currently, storms are topping out at 15 to 20 KFT and are
less impressive in a capped environment ahead of the front.

SPC continues to show a marginal risk for severe storms across
a portion of the region this afternoon and evening. Rain
chances will dwindle once the front clears to the east, which
should be sometime late tonight after 06Z or early Saturday.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
KEY MESSAGES:

-Showers should end Saturday morning.
-Cloudy and much cooler Saturday.
-Increased sunshine Sunday, but temperatures remain seasonably
 cool
-------------------------------------------------------------------

During the day on Saturday, as the rest of the upper trough
passes through the area, lingering showers cannot be completely
ruled out Saturday morning behind the front, due to the trough
axis swinging through and the strong cold air advection. The
cold air advection, and northwest flow aloft, should mean plenty
of clouds on Saturday. High temperatures Saturday look to be 10
to 15 degrees below normal.

A majority of ensembles have the upper low slowly drifting
northeast on Sunday, allowing a reduction in cloud cover,
although flow will advect air sourced from northern Canada,
leaving temperatures around 10 degrees below average.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
KEY MESSAGES:

- Dry weather and a warming trend next week.
-------------------------------------------------------------------

Concerning the blocking low in the eastern Great
Lakes/Northeast, some ensembles have the low slower to depart,
others are a bit more progressive. These timing differences are
leading to some temperature uncertainty on Monday, but by
Tuesday, almost all ensembles have the upper low out of the way
and a ridge building in. This translates to high confidence in
highs in the 80s for most by the middle part of next week with
continued dry weather.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
VFR is expected for most of the day ahead of an approaching cold
front. Scattered cumulus will continue, with isolated
showers/storms ahead along a boundary ahead of an approaching
cold front. Shower and thunderstorm chances will increase late
in the day and this evening as the front crosses the region.
Timed in the showers/storms with an arrival around 23Z at PIT,
and included a TEMPO for thunderstorms for the most likely time
of occurrence.

0-6km shear increases to around 30kt, with HREF MU
CAPE output 500-1000 j/kg. Gusty wind will be possible with
storms generally along and west of a line from FKL-PIT-MGW,
though the amount of destabilization could be a limiting factor
in storm strength and organization. East of this line,
instability is expected to diminish before the arrival of the
front, so left out any mention of thunder for the eastern
airports.

MVFR, and eventually IFR, is expected in after FROPA in post
frontal showers and cold advection. A gradual return to VFR is
expected by Saturday afternoon, though a crossing upper trough
and cold advection will maintain a low VFR stratocu layer.

.Outlook...
Late night/early morning river valley steam fog is possible
early Monday and Tuesday mornings with cool air temps over warm
river water. Otherwise, VFR is expected through Wednesday under
high pressure.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...None.

&&

SYNOPSIS...22
NEAR TERM...Shallenberger
SHORT TERM...Shallenberger
LONG TERM...Shallenberger
AVIATION...WM
Hazardous weather outlook, Sep 6, 2:32 AM EST, 14 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
332 AM EDT Fri Sep 6 2024

PAZ008-009-014>016-021-022-029-031-073>078-WVZ012-021-509>514-070745-
Venango-Forest-Butler-Clarion-Jefferson PA-Allegheny-Armstrong-
Washington-Greene-Westmoreland-Higher Elevations of Westmoreland-
Fayette-Higher Elevations of Fayette-Indiana-
Higher Elevations of Indiana-Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
332 AM EDT Fri Sep 6 2024

This Hazardous Weather Outlook is for western Pennsylvania and
northern West Virginia.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ039>041-048>050-057>059-068-069-PAZ007-013-020-WVZ001>004-070745-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Lawrence-Beaver-
Hancock-Brooke-Ohio-Marshall-
332 AM EDT Fri Sep 6 2024

This Hazardous Weather Outlook is for east central Ohio, northwest
Pennsylvania, southwest Pennsylvania, and northern West Virginia.

.DAY ONE...Today and tonight.

Isolated strong to severe storms are possible this afternoon and
evening. The main threat will be damaging wind gusts, but large hail
cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Sep 6, 4:02 PM EST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
502 PM EDT Fri Sep 6 2024

OHZ040-041-062145-
Columbiana OH-Carroll OH-
502 PM EDT Fri Sep 6 2024

...A STRONG THUNDERSTORM WILL IMPACT WESTERN COLUMBIANA AND
NORTHEASTERN CARROLL COUNTIES UNTIL 545 PM EDT...

At 502 PM EDT, Doppler radar was tracking a strong thunderstorm 5
miles north of Carrollton, moving northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.

Locations impacted include...
  Carrollton, Augusta, Salineville, Malvern, Hanoverton,
  Summitville, Mechanicstown, New Garden, East Rochester, Guilford
  Lake State Park and Winona.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 4073 8117 4073 8109 4077 8109 4089 8087
      4064 8072 4059 8114 4072 8119
TIME...MOT...LOC 2102Z 239DEG 21KT 4066 8107

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Shallenberger
Special weather statement, Sep 6, 4:12 PM EST, 55 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
512 PM EDT Fri Sep 6 2024

OHZ048-057-058-062145-
Coshocton OH-Muskingum OH-Guernsey OH-
512 PM EDT Fri Sep 6 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MUSKINGUM...
SOUTHEASTERN COSHOCTON AND NORTHWESTERN GUERNSEY COUNTIES UNTIL 545
PM EDT...

At 512 PM EDT, Doppler radar was tracking a strong thunderstorm over
Dresden, or 12 miles north of Zanesville, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.

Locations impacted include...
  Coshocton, West Lafayette, Dresden, Frazeysburg, Conesville,
  Plainfield, Otsego and Boden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 4016 8209 4031 8165 4001 8170 4005 8211
      4015 8212
TIME...MOT...LOC 2111Z 265DEG 13KT 4012 8206

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Shallenberger
Special weather statement, Sep 6, 4:24 PM EST, 43 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
524 PM EDT Fri Sep 6 2024

PAZ008-009-015-062200-
Forest PA-Clarion PA-Venango PA-
524 PM EDT Fri Sep 6 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN FOREST...EAST
CENTRAL VENANGO AND NORTHWESTERN CLARION COUNTIES UNTIL 6 PM EDT...

At 524 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Knox, moving east at 5 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.

Locations impacted include...
  Fryburg and Cranberry Township.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 4134 7967 4143 7943 4126 7937 4128 7963
      4128 7965
TIME...MOT...LOC 2124Z 253DEG 6KT 4134 7959

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Shallenberger
Special weather statement, Sep 6, 4:32 PM EST, 35 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
532 PM EDT Fri Sep 6 2024

OHZ041-062200-
Columbiana OH-
532 PM EDT Fri Sep 6 2024

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL COLUMBIANA COUNTY UNTIL
6 PM EDT...

At 532 PM EDT, Doppler radar was tracking a strong thunderstorm 5
miles southwest of Lisbon, or 13 miles northwest of Wellsville,
moving east at 25 mph.

HAZARD...Wind gusts up to 45 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.

Locations impacted include...
  Columbiana, Calcutta, Lisbon, Leetonia, Rogers, Summitville,
  Beaver Creek State Park, Guilford Lake State Park, Lake Tomahawk,
  Glenmoor and New Garden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 4090 8071 4090 8066 4067 8055 4064 8087
      4079 8094
TIME...MOT...LOC 2131Z 250DEG 21KT 4072 8084

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH

TC
Special weather statement, Sep 6, 4:43 PM EST, 24 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
543 PM EDT Fri Sep 6 2024

PAZ008-014-015-022-062215-
Butler PA-Armstrong PA-Clarion PA-Venango PA-
543 PM EDT Fri Sep 6 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL VENANGO...
NORTHWESTERN ARMSTRONG...NORTHERN BUTLER AND SOUTHWESTERN CLARION
COUNTIES UNTIL 615 PM EDT...

At 543 PM EDT, Doppler radar was tracking a strong thunderstorm 6
miles east of Slippery Rock, or 10 miles southeast of Grove City,
moving northeast at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.

Locations impacted include...
  Rimersburg, Slippery Rock, Seneca, Harrisville, Parker, Sligo,
  Emlenton, Bruin, Clintonville, St. Petersburg, West Liberty, Eau
  Claire, Kennerdell, Petrolia, Callensburg, Fairview, West Sunbury,
  Foxburg, Cherry Valley and Hooker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 4117 7997 4138 7970 4105 7939 4097 8003
      4109 8008 4110 8007
TIME...MOT...LOC 2143Z 246DEG 11KT 4105 7995

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Shallenberger
Special weather statement, Sep 6, 4:55 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
555 PM EDT Fri Sep 6 2024

OHZ048-057-058-062230-
Coshocton OH-Muskingum OH-Guernsey OH-
555 PM EDT Fri Sep 6 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MUSKINGUM...
SOUTHEASTERN COSHOCTON AND WESTERN GUERNSEY COUNTIES UNTIL 630 PM
EDT...

At 555 PM EDT, Doppler radar was tracking a strong thunderstorm 5
miles northeast of North Zanesville, or 8 miles northeast of
Zanesville, moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.

Locations impacted include...
  Zanesville, Cambridge, New Concord, Byesville, North Zanesville,
  Dresden, Pleasant Grove, Senecaville, Lore City, Old Washington,
  Norwich, Otsego, Bridgeville, Drake, Boden, Birmingham, Kimbolton
  and Salt Fork State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 4016 8182 4022 8148 4022 8141 3992 8145
      3992 8146 3989 8146 3990 8149 3997 8204
      4011 8206
TIME...MOT...LOC 2154Z 260DEG 26KT 4005 8193

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Shallenberger

The radar

The Pittsburgh radar (KPBZ), 31 km away, was scanning. The volume nearest the first event began at 22:07 UTC.

Open the radar archive at this moment

Event by event

19 thunderstorm wind, 6 hail. Local standard time, as filed.

Thunderstorm Wind, Beaver

When
September 6, 5:07 PM EST
Where
Beaver County, 1.55 mi W of Blackhawk
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
40.722, -80.480

Report of trees down along Lisbon Road.

Thunderstorm Wind, Beaver

When
September 6, 5:10 PM EST
Where
Beaver County, 2.3 mi SSE of Cannelton
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
40.770, -80.460

Trees and power lines were reported down near Martin Road.

Hail, Beaver

When
September 6, 5:11 PM EST
Where
Beaver County, 0.87 mi SW of Beaver Falls Co Arpt
Measured
0.88 in hail
Reported by
Public
Coordinates
40.760, -80.410

Thunderstorm Wind, Beaver

When
September 6, 5:11 PM EST
Where
Beaver County, 0.87 mi SW of Beaver Falls Co Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
40.760, -80.410

Trees and wires were reported down near the Blackhawk Golf Course.

Thunderstorm Wind, Beaver

When
September 6, 5:12 PM EST
Where
Beaver County, 2.26 mi N of Blackhawk
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
40.753, -80.450

Trees were reported to be downed along Blackhawk Road.

Hail, Beaver

When
September 6, 5:13 PM EST
Where
Beaver County, 1.57 mi W of Beaver Falls Co Arpt
Measured
0.75 in hail
Reported by
Public
Coordinates
40.770, -80.430

Thunderstorm Wind, Beaver

When
September 6, 5:13 PM EST
Where
Beaver County, 1.57 mi W of Beaver Falls Co Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
40.770, -80.430

Large tree limbs and a whole tree were reported down in the area.

Thunderstorm Wind, Beaver

When
September 6, 5:18 PM EST
Where
Beaver County, 1.85 mi ESE of Beaver Falls Co Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Trained Spotter
Coordinates
40.760, -80.368

A trained spotter reported a lot of trees were blown down on to the road outside his home.

Thunderstorm Wind, Beaver

When
September 6, 5:19 PM EST
Where
Beaver County, 0.52 mi W of Bridgewater
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
40.700, -80.310

Power poles were reported to be broken in the area.

Hail, Beaver

When
September 6, 5:20 PM EST
Where
Beaver County, 0.87 mi SW of Blackhawk
Measured
1.25 in hail
Reported by
Public
Coordinates
40.710, -80.460

Thunderstorm Wind, Beaver

When
September 6, 5:20 PM EST
Where
Beaver County, 0.87 mi SW of Blackhawk
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Public
Coordinates
40.710, -80.460

Numerous trees were reported down in the vicinity of Engle Road.

Thunderstorm Wind, Beaver

When
September 6, 5:23 PM EST
Where
Beaver County, 0.44 mi NNW of Fallston
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
40.736, -80.303

Trees were reported to be blown down along Allegheny Street.

Thunderstorm Wind, Beaver

When
September 6, 5:23 PM EST
Where
Beaver County, 0.69 mi S of Beaver Falls
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Public
Coordinates
40.740, -80.330

A report and photos were received of a large tree uprooted. The tree fell into a home, with no injuries reported.

Hail, Beaver

When
September 6, 5:24 PM EST
Where
Beaver County, 0.69 mi N of Beaver Falls
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
40.760, -80.330

Thunderstorm Wind, Beaver

When
September 6, 5:24 PM EST
Where
Beaver County, 1.38 mi S of Beaver Falls
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Public
Coordinates
40.730, -80.330

Multiple trees were blown down along Route 51 near Brady's Run Park.

Hail, Beaver

When
September 6, 5:25 PM EST
Where
Beaver County, 0.87 mi NW of Beaver Falls
Measured
0.75 in hail
Reported by
Public
Coordinates
40.760, -80.340

Thunderstorm Wind, Beaver

When
September 6, 5:25 PM EST
Where
Beaver County, 0.21 mi WSW of Homewood
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Public
Coordinates
40.819, -80.323

Trees and wires were blown down along Route 18.

Thunderstorm Wind, Beaver

When
September 6, 5:26 PM EST
Where
Beaver County, 0.52 mi W of Fallston
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
40.730, -80.310

Power poles were reported broken in the area.

Hail, Beaver

When
September 6, 5:28 PM EST
Where
Beaver County, 0.52 mi W of Fallston
Measured
1 in hail
Reported by
Public
Coordinates
40.730, -80.310

Thunderstorm Wind, Beaver

When
September 6, 5:29 PM EST
Where
Beaver County, 1.65 mi WNW of Sunflower
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
40.741, -80.258

Trees were reported down along Goehring Road.

Thunderstorm Wind, Beaver

When
September 6, 5:30 PM EST
Where
Beaver County, 1.48 mi NNE of Eastvale
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
Public
Coordinates
40.790, -80.290

Numerous trees and wires were blown down on Bennetts Road, causing power outages.

Thunderstorm Wind, Beaver

When
September 6, 5:30 PM EST
Where
Beaver County, 2.09 mi SW of Barrisville
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
40.760, -80.260

Trees were blown down along Dogwood Drive.

Thunderstorm Wind, Beaver

When
September 6, 5:30 PM EST
Where
Beaver County, 1.72 mi ESE of Eastvale
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
40.760, -80.270

Along Silver Spring Lane, trees were blown down.

Thunderstorm Wind, Butler

When
September 6, 5:42 PM EST
Where
Butler County, 0.87 mi SW of Zelienople
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.790, -80.140

A few trees were reported down in the area.

Thunderstorm Wind, Butler

When
September 6, 5:42 PM EST
Where
Butler County, Zelienople
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
40.800, -80.130

Power lines were reported down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2024Every state in 2024This day in weather historyWarnings in Pennsylvania, September 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1215712, 1215713, 1215703, 1215714, 1215715, 1215704, 1215716, 1215717, 1215718, 1215706, 1215719, 1215720, 1215722, 1215707, 1215728, 1215708, 1215723, 1215724, 1215709, 1215725, 1215721, 1215726, 1215727, 1215729, 1215730.